Page 1 of 4 1234 LastLast
Results 1 to 10 of 33

Thread: Neurontin effects

  1. #1

    Neurontin effects

    I was on 900mg a day on Neurontin with considerable nerve pain. My doc said take another pill at bedtime so I did but my nerve pain still bothered me. My SCI doc said I can take another one at noon or both morning and noon if needed. So I am now on 1800mg and I am getting drowsy. My pain is being managed on this dosage. Does this drowsiness go away because I've never been drowsy on Neurontin. I tried Lyrica and it worked but my spasms incresed greatly so I got back in Neurontin and they went down.
    Marie
    Unbroken by the grace of God

  2. #2

    3600mg Neurontin

    Well Marie the sleepy time hormones kick in all the time for me. That is why it is always a good time to take my meds before physical activity. I load up at night w/ 900mg but usually wake around 3am with pain. Everyone has a different game you just need to find what works for you. The major side effects for me are memory loss and being tired. The amount still does not control my pain but it is a start.

  3. #3
    How would I know if I am having memory loss?
    Marie
    Unbroken by the grace of God

  4. #4
    Marie,
    You would probably know if you were having memory loss. I did experience this with Lyrica and it was like I had trouble remembering words and names. I knew what I wanted to say, but couldn't *quite* remember. It was always "just on the tip of my tongue". I also got forgetful about where I put things and forgot I did a few things. Nothing too drastic, but it wasn't really helping me that much to put up with the side effects. If it were drastically decreasing excruciating pain, then a lil memory loss doesn't sound so horrible after all. If this was happening to you, you would notice - or someone else around you would notice.

  5. #5
    I do that all the time! Sometimes I feel really dumb. I have often wondered if my accident did something to my head. I never knew my med. might be doing it. I just upped my Neurontin to 1800 and I am feeling a fog around my head. I keep having to increase my neurontin because it doesn't seem to ever constantly control my pain. Lyrica worked for me but my spasms incresed badly. Does anyone else have this problem?
    Marie
    Unbroken by the grace of God

  6. #6
    Junior Member
    Join Date
    Dec 2001
    Location
    Seattle USA
    Posts
    14

    Talking Neurontin

    I've been taking neurontin for as long as I can remember now (at least 9 years) and my dose has crept up over time. I'm now at a whopping 8,000 mg/day, which is really too high a number for comfort. It no longer works for me like it used to, in terms of completely getting rid of neuropathic pain, but if I forget to take a dose, my pain level shoots way up within 12 hours. So I know its helping. It doesn't make me drowsy, but I do have to take a nap every afternoon because I run out of steam by then each day.

    I don't know if its affecting things like word recall or not. I have difficulty with faces, names and distant events but don't know if its the neurontin, the concussion I had at the time of my accident, age (43) or some combo of all of these. In general I take life one day at a time now and that may also have something to do with my not remembering things for long.

    Back to neurontin...I tried lyrica, too, and at relatively low dose (300 mg/day) had these tremor-like feelings in my head, so I backed off to 150 mg/day and am OK at that.

    I go meet with a new pain doc next week because I just moved to Seattle area and one of my goals will be to get off some of this neurontin without having my pain level shoot up. Wish me luck!

  7. #7
    Member harpo2's Avatar
    Join Date
    Sep 2006
    Location
    Lismore. NSW. Australia.
    Posts
    34

    Neurontin AND lyrica??

    Are you taking both together? Do you get an added effect?

  8. #8
    Senior Member mike's Avatar
    Join Date
    Jul 2001
    Location
    Florence, Kentucky
    Posts
    885
    Quote Originally Posted by mmcguffinoh
    I've been taking neurontin for as long as I can remember now (at least 9 years) and my dose has crept up over time. I'm now at a whopping 8,000 mg/day, which is really too high a number for comfort. It no longer works for me like it used to, in terms of completely getting rid of neuropathic pain, but if I forget to take a dose, my pain level shoots way up within 12 hours. So I know its helping. It doesn't make me drowsy, but I do have to take a nap every afternoon because I run out of steam by then each day.

    I don't know if its affecting things like word recall or not. I have difficulty with faces, names and distant events but don't know if its the neurontin, the concussion I had at the time of my accident, age (43) or some combo of all of these. In general I take life one day at a time now and that may also have something to do with my not remembering things for long.

    Back to neurontin...I tried lyrica, too, and at relatively low dose (300 mg/day) had these tremor-like feelings in my head, so I backed off to 150 mg/day and am OK at that.

    I go meet with a new pain doc next week because I just moved to Seattle area and one of my goals will be to get off some of this neurontin without having my pain level shoot up. Wish me luck!
    I would reconsider taking as much as 8000mg per day. My doctor told me that the studies he has seen shows a flattening out of benefits after 3800mg. You should discuss this with your doctor.
    mike

  9. #9
    I was taking neurontin but it didn''t seem to be working at 3600 per daay so I now take Lyrica. I do notice the memory problem...... Now what was i saying.... LOL No really... I do experience difficulty finishing sentences, recalling names and/or words that are common. If the Lyrica is stopped does the memory difficulty go away? I am considering spinal E-stim with one of the goals being reducing dependence on narcotics.

  10. #10
    Im just curious Marie,when you went back ONTO the neurontin AFTER trying the lyrica,did you notice any increased side effects from the neurontin that you did NOT have prior to trying the lyrica?hope i am not confusing you,i do that sometimes.i am just wondering as i was actually on neurontin for like two and half years and went off.about a year later we switched to lyrica?bad bad side efects with that crap.but the thing is,while i had been on neurontin all that time,i NEVER really felt like i was even taking anything.no side effects from the neurontin what so ever,even at 3200mgs.BUT kind of as a last resort type thing since thew lyrica really messed me up bad,i figured i would give the neurontin a try again since i really had no side effects at all from it??geez,this time(after being on lyrica for about a month?) i had the same damn side effects from neurontin only at just 200mgs,that i was getting from lyrica.it was just insane what i started feeling this time around that never ever bothered me bfore trying that lyrica.

    i had,with the lyrica while on it,confusion,double vision that went up and down,not side to side like normal people?and it seriously affected my gait.i kept walking into things and tripping over my flippin feet.it also made my kidneys swell.i KNOW the lyrica just had to do 'something' to my brain ya know?i never ever had one side effect when i had been on neurontin before,it was just crazy.i am just wondering if anyone who has been on lyrica who went back to one of the anti S meds they HAD been on prior to trying it had the same typeof reaction i did?it was just way too bizarre.something has changed in my brain from lyrica,it just had to.Marcia

Similar Threads

  1. 4 AP
    By bwolfbau in forum Cure
    Replies: 33
    Last Post: 07-01-2014, 09:01 PM
  2. 4AP Information Needed
    By lu2b in forum Cure
    Replies: 10
    Last Post: 08-28-2011, 02:30 PM
  3. found other neurontin side effects
    By metronycguy in forum Pain
    Replies: 5
    Last Post: 06-29-2007, 02:37 PM
  4. Neurontin side effects
    By bob clark in forum Care
    Replies: 14
    Last Post: 03-29-2006, 03:40 PM
  5. 4 AP
    By sci-co-pilot in forum Cure
    Replies: 3
    Last Post: 03-02-2003, 04:28 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •